Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Comparison theorems for a class of selfadjoint fourth order differential equations


Author: Kurt Kreith
Journal: Proc. Amer. Math. Soc. 67 (1977), 67-73
MSC: Primary 34C10
MathSciNet review: 0492534
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Equations of the form $ (r(x)y'')'' + p(x)y = 0$ are considered under the assumption $ r(x) > 0$ and $ p(x) > 0$ in an interval $ [\alpha ,\infty )$. A polar coordinate transformation is used to study the effect of variations in the coefficients on the conjugate points of such equations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10

Retrieve articles in all journals with MSC: 34C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0492534-6
Keywords: Conjugate points, rotation theory, principal solution, phase function
Article copyright: © Copyright 1977 American Mathematical Society